Depersonalization Support Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
139 Posts
Discussion Starter · #1 ·
I didnt expect the full blast of stress i experianced since stopped it. We just moved here in our new house in a different state less than a week ago by car which was a two day trip. I lived in the other state for more than ten years. This experiment made me realize my meds were keeping alot of the stress at bay. I didnt take my antidepressant for three days and they were keeping my depression and dp more at bay and reduced alot of the bad (and some good) thoughts and heavy emotions. For instance today was the third day and ive never been so angry and irritable at such simple things in my life. Alot of things i was doing today seemed very uncharacteristic of me and felt as if something else were controlling my emotions. I even started yelling outside by myself about shit even though it wasnt even a big deal. Im definently feeling dped again cause i feel as if im not fully controlling my actions and feel as if the things im doing are just for the sake of doing rather than feeling much emotions towards anything (besides random, irrational anger). My existential thoughts and negative additude towards existence is back. (I take cymbalta, 30mg, for anyone wondering. Might not work as well for anyone else since everyones different but its worth a try). I know moving brings its own stress. While in the process of moving which took over a year and while settling in right now, i have felt as though this is all some dream or illusion and didnt take it seriously and have been focused on how fucked up i feel internally. I just started taking my med again tonight though. I hate the fact i cant just get through this without medication but at least something helps i guess.
 

·
Registered
Joined
·
73 Posts
Keep in mind that psychiatric drugs are still drugs, they have side effects and withdrawals. The feelings you felt might have simply been because your body was still adjusting to no longer having the chemicals the drugs created for it.

If you want to stop medication I would suggest talking to your psychiatrist, often tapering off is better than quitting cold turkey

Best of luck to you
 

·
Registered
Joined
·
449 Posts
never stop psych drugs abrubtly ...even antidepressants

I did that mistake several times in the last years ! but when I stopped them I stopped taking them for many months ...not only 3 days . you dont want to know what I have been through .....3 days is nothing you wont even feel that much even though I believe you that you have suffered even in those 3 days and I am not surprised . but try 3 months (better not try) and then you will see what the word "horrible" means

you need to make a therapy and then after a certain time when you and your doc think that you are ready to stop the meds then you should stop them very slowly EVEN if your doc says that you should lower the doses for some weeks and then stop it ....a few weeks are not enough . you should then tell your doc that you would like to have a longer period of time where you are tapering them off

me personally I stopped my last medication a few months ago too quickly again (effexor) even though my doc was not thinking it is a good idea but at least he knows that I did it and since then I have taken a few meds here and there sometimes when I needed it and right now I sometimes take opipramole every 1-2 weeks or so and try to become fully med free but the problem is that I didnt have done any therapy so I am pretty fucked either way lol

if you have questions ask me ...but again ....dont stop your meds abruptly especially by yourself without telling your doctor . you cant imagine the pain .....trust me .....
 

·
Registered
Joined
·
742 Posts
30.mg in cymbalta/doluxetine is the lowest dose there is. The normal dose is 60.mg and you can go as high as 120.mg. She can't go lower.
 

·
Registered
Joined
·
449 Posts
30.mg in cymbalta/doluxetine is the lowest dose there is. The normal dose is 60.mg and you can go as high as 120.mg. She can't go lower.
I think it is possible to take it every 2 days or open the capsule and take half of the globules out . but she should talk to her doc about it when she wants to stop he/she will know what to do (even though as I said they let their patients taper off too quickly often)
 

·
Registered
Joined
·
1,903 Posts
Never Ever just suddenly stop ANY psychiatric med...

Especially if they are helping you...

People often dont realise that the meds are doing more for them than they actually realise....

I dont subscribe to the withdrawal theory either.... (Except when it comes to Benzos) ....Simply because the reason anybody starts taking a medication like a n SSRI in the first place is because they were ill and couldnt cope....As a result if a medicine helped you feel better you should keep taking it....I dont believe stopping something that actually helps you feel better in the first place is causing withdrawals....More so your I believe your illness is returning....

I experienced this every time I have tried to stop my own medicines over the years...My DP comes back with a vengence after a couple of days and returns to exactly where I was years ago in the throws of chronic unmanageable DP..........

Just ask any diabetic who injects insulin twice a day what happens if they forget to inject themsleves....

Honestly if its not broken dont try fix it is my advice....

Again...Benzos are a totally different kettle of fish.....They do bring the dangerous issues of tolerance build up and addiction and then you will be dealing with serious withdrawal symptoms.....This is not the case with SSRIs or Atypicals etc...With these drugs you find a dose that works and then stick with it....Theres no danger of tolerance build up....
 

·
Registered
Joined
·
742 Posts
I have looked it up in the danish medical book and they write that due to the short life of the drug and 30.mg is the lowest dose there is a risk of "withdrawal symptoms such as dizziness, tremor, nausea, insomnia and asthenia" and 10-20.mg of fluoxetine for some weeks if these effects should emerge. Fluoxetine has a half-life of several weeks and stopping from a dose of 10.mg should not make any effect due to the long half-life. So, there is some risks.
 

·
Registered
Joined
·
139 Posts
Discussion Starter · #8 ·
I already knew stopping a drug uruptly was bad and i understand the concern, i was just doing it to see it the drug was actually reducing my dp and depression or not which it seems to be.
 

·
Registered
Joined
·
742 Posts
I already knew stopping a drug uruptly was bad and i understand the concern, i was just doing it to see it the drug was actually reducing my dp and depression or not which it seems to be.
No, if you have symptoms of depression and anxiety secondary to DP they might work on them but not the core symptoms of depersonalisation.
 
1 - 9 of 9 Posts
Top